MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH PRE-ATTACHED HOLDER; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH PRE-ATTACHED HOLDER; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 368651
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device lot#: unknown d4.Medical device expiration date: unknown h4.Device manufacture date: unknown a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using a bd vacutainer® eclipse¿ blood collection needle with pre-attached holder, the safety shield detached from the device.There was no report of adverse impact to patients or users.
 
Event or Problem Description
It was reported while using a bd vacutainer® eclipse¿ blood collection needle with pre-attached holder, the safety shield detached from the device.This occurred with 18 devices.There was one clean needle stick incident reported as a result of this issue.No additional information was provided.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information b.5: it was reported while using a bd vacutainer® eclipse¿ blood collection needle with pre-attached holder, the safety shield detached from the device.This occurred with 18 devices.There was one clean needle stick incident reported as a result of this issue.No additional information was provided.D.4 medical device lot: 3347995.Medical device expiration date: 11/30/2026.Udi: (b)(4).H.4: device manufacture date: 12/13/2023.
 
Additional Manufacturer Narrative
Investigation summary - bd had not received samples, but 1 photo was provided for investigation.The photo was reviewed and the indicated failure mode for defective locking mechanism with the incident lot was not observed.Additionally, 20 retention samples from bd inventory were evaluated by functional testing, by activating the samples, and no issues were observed relating to defective locking mechanism as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode defective locking mechanism.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® ECLIPSE¿ BLOOD COLLECTION NEEDLE WITH PRE-ATTACHED HOLDER
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20410730
Report Number1024879-2024-00916
Device Sequence Number13029225
Product Code FMI
UDI-Device Identifier50382903686518
UDI-Public(01)50382903686518(11)231213(17)261130(10)3347995
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K982541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number368651
Device Lot Number3347995
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2024
Supplement Date Received by Manufacturer12/20/2024
02/11/2025
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date01/17/2025
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown